Alert archive / Connecticut / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 13, 2017, 4:36 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 13, 2017, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:22 PM EDT | TSTM WND DMG | North Haven, CT | TWO TREES DOWN AT COLONIAL DRIVE AND HARTFORD TURNPIKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
532
WUUS51 KOKX 132036
SVROKX
CTC007-009-132130-
/O.NEW.KOKX.SV.W.0030.170713T2036Z-170713T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
436 PM EDT THU JUL 13 2017
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Central Middlesex County in southern Connecticut...
Central New Haven County in southern Connecticut...
* Until 530 PM EDT
* At 436 PM EDT, a severe thunderstorm was located near Oakville, or
near Waterbury, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Waterbury and Middlebury around 445 PM EDT.
Naugatuck around 450 PM EDT.
Cheshire and Prospect around 455 PM EDT.
Beacon Falls and Bethany around 500 PM EDT.
Hamden around 505 PM EDT.
Wallingford around 510 PM EDT.
North Haven around 520 PM EDT.
Durham and Branford around 525 PM EDT.
Guilford and Killingworth around 530 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4161 7293 4156 7295 4156 7288 4154 7285
4157 7285 4157 7283 4155 7282 4157 7281
4149 7259 4126 7277 4151 7324 4151 7316
4156 7317 4157 7309 4159 7308 4159 7306
4161 7305 4161 7302 4163 7302 4163 7300
TIME...MOT...LOC 2036Z 300DEG 25KT 4159 7316
HAIL...<.75IN
WIND...60MPH
$$
NV2 follow-up statements
592
WWUS51 KOKX 132059
SVSOKX
Severe Weather Statement
National Weather Service New York NY
459 PM EDT THU JUL 13 2017
CTC007-009-132130-
/O.CON.KOKX.SV.W.0030.000000T0000Z-170713T2130Z/
Middlesex CT-New Haven CT-
459 PM EDT THU JUL 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL MIDDLESEX AND CENTRAL NEW HAVEN COUNTIES...
At 458 PM EDT, a severe thunderstorm was located over Prospect, or
near Naugatuck, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Wallingford and Hamden around 505 PM EDT.
New Haven around 510 PM EDT.
Durham and North Haven around 515 PM EDT.
Guilford and Branford around 520 PM EDT.
Killingworth around 525 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4161 7293 4156 7295 4156 7288 4154 7285
4157 7285 4157 7283 4155 7282 4157 7281
4149 7259 4126 7277 4151 7324 4151 7316
4156 7317 4157 7309 4159 7308 4159 7306
4161 7305 4161 7302 4163 7302 4163 7300
TIME...MOT...LOC 2058Z 304DEG 30KT 4147 7294
HAIL...<.75IN
WIND...60MPH
$$
NV706
WWUS51 KOKX 132127
SVSOKX
Severe Weather Statement
National Weather Service New York NY
527 PM EDT THU JUL 13 2017
CTC007-009-132137-
/O.EXP.KOKX.SV.W.0030.000000T0000Z-170713T2130Z/
Middlesex CT-New Haven CT-
527 PM EDT THU JUL 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX AND CENTRAL
NEW HAVEN COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning is moving out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 900 PM EDT for
southern Connecticut.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.
LAT...LON 4161 7293 4156 7295 4156 7288 4154 7285
4157 7285 4157 7283 4155 7282 4157 7281
4149 7259 4126 7277 4151 7324 4151 7316
4156 7317 4157 7309 4159 7308 4159 7306
4161 7305 4161 7302 4163 7302 4163 7300
TIME...MOT...LOC 2127Z 300DEG 25KT 4137 7272
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:15 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 13, 4:15 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
415 PM EDT Thu Jul 13 2017
.SYNOPSIS...
A cold front slowly passes through the region tonight, and
stalls south of Long Island on Friday. A weak low passes east
of the region Saturday. Weak high pressure then builds south of
the region through the rest of the weekend. A slow moving weak
frontal system moves in for early next week. Its associated warm
front stays mostly south and west of the region. For mid next
week, weak high pressure returns.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe Thunderstorm Watch 412 remains in effect until 9pm.
Tstms have blossomed over the cwa and will continue to do so
this eve. Extensive tstm development associated with the remnant
mcv across ern PA will aid in development from NJ to LI.
Wind damage has been reported, and this will remain the primary
threat thru this eve.
The backdoor front was thru KIJD and into New London county at
4pm. Expect activity to become elevated in time ne of this
front.
As tstms continue to redevelop over some of the same areas, the
flash flood threat will increase. Some of the modelling does
continue to develop this pcpn overnight, so the watch goes to
Fri mrng.
The heat index was still 101 at KJFK at 4pm. The heat advy
remains in effect for nern NJ and NYC until 6pm, at which point
tstms should begin cooling the area ahead of the cold front.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Surface based instability appears limited thru the period per
the 12Z modeling. There is the suggestion of some elevated
instability Fri ngt. As a result, the fcst for now carries only
shwrs for Fri, and included tstms Fri ngt. The setup should
become clearer overnight as the position of the front becomes
better established. A blend of the guidance was used for temps.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overall, persistent very warm and humid weather will continue from
this weekend into the middle of next week. There will be chances of
showers and thunderstorms, particularly, early Saturday, Monday into
Monday evening, as well as Tuesday afternoon. These time periods are
when forecast chances of showers and thunderstorms are relatively
higher. The rainfall forecast from the forecast models coincides
with generation of instability, therefore thunderstorms were
included in the forecast. However again these are just chances, with
likewise, coverage expected to be at most scattered.
Highest PVA traverses early Saturday and Tuesday as diagnosed from
model projections of 500mb vorticity. The amplitude of the Tuesday
trough is higher than the one moving across early Saturday.
The right rear quad of the upper level jet is close to the region
early Saturday. The ECMWF and Canadian convey left front quad of
upper level jet being near the region Monday. Magnitudes of the jet
are less than shown for Saturday.
At the surface, a weak low passes east of the region Saturday. Weak
high pressure follows for the remainder of the weekend but will be
building mainly south of the region. A slow moving frontal system
approaches Sunday night and moves into the region early next week.
Prolonged light onshore flow is shown by the models. The associated
warm front looks to stay mostly south and west of the area. The slow
moving trough of low pressure associated with the weak system will
move east of the region for middle of next week, giving way to weak
high pressure.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A frontal boundary will drop south across the area this
afternoon and evening, and remain near the terminals through
the TAF period.
Showers and thunderstorms have developed along the frontal boundary
as a wave of low pressure travels along it. VFR in many places,
however cigs will fall to MVFR in showers and thunderstorms. Any
storms that develop will be capable of producing heavy rainfall and
gusty winds. Best timing for showers and thunderstorms in NYC will
once again be between 20z-00z.
Showers and thunderstorms will remain possible after 00z,
however confidence is not high in exactly where they will be, so
included VCSH thereafter.
Winds which are from the Southwest to west will gradually veer
to the north, then eventually to the northeast by 03-05z. Winds
should then remain from the northeast to east from 05z through
the end of the period.
With a Northeast flow and the front over the area, expect IFR
conditions to develop, mainly in stratus. Fog is also expected,
however unsure just how low visibilities will get.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
KLGA TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
KEWR TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
KTEB TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
KHPN TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
KISP TAF Comments: Amendments likely to fine tune timing for
showers and thunderstorms. Some thunderstorms could produce
gusts of 30-40kt. Amendments may also be needed for timing of
wind direction changes as the frontal boundary approaches.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Friday night...MVFR or IFR conditions
possible, with showers and thunderstorms likely.
.Saturday-Sunday...VFR.
.Monday...VFR. Late afternoon showers and thunderstorms possible
north and west of the NYC terminals.
.Tuesday...Sub-VFR in showers and thunderstorms.
&&
.MARINE...
In general, winds and seas will be blw sca lvls thru Fri ngt.
However, dangerous conditions can be expected invof tstms tngt.
In addition, seas will be close to 5 ft on the ocean Fri, so if
this becomes more certain a sca will be needed.
With the pressure gradient remaining weak overall this weekend into
mid next week, conditions on the waters are forecast to remain below
SCA thresholds.
&&
.HYDROLOGY...
1.5 to 3 inches of rain is forecast through Friday night, with
locally higher amounts possible. There is a chance for flash
flooding thru tngt. There is low chance for additional flooding
on Fri, depending on the evolution of future convective
complexes.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ005>012.
NY...Flash Flood Watch through late tonight for NYZ067>075-078>081-
176>179.
Heat Advisory until 6 PM EDT this evening for NYZ072>075-176-
178.
NJ...Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
Heat Advisory until 6 PM EDT this evening for NJZ006-104-106-
108.
MARINE...None.
&&
SYNOPSIS...JMC/JM
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JM
AVIATION...BC
MARINE...JMC/JM
HYDROLOGY...JMCHazardous weather outlook, Jul 13, 1:59 PM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New York NY 159 PM EDT Thu Jul 13 2017 CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-177-179-141800- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Western Essex-Western Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Nassau-Southern Nassau- 159 PM EDT Thu Jul 13 2017 ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There is the chance of flash flooding, including of quick responding creeks and streams, from Friday into Friday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-104-106-108-NYZ072>075-176-178-141800- Hudson-Eastern Bergen-Eastern Essex-Eastern Union- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 159 PM EDT Thu Jul 13 2017 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There is the chance of flash flooding from Friday into Friday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-141800- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 159 PM EDT Thu Jul 13 2017 ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There is a chance for strong thunderstorms on Friday, producing gusts to gale force. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. JMC
In the hours before
Local storm report, Jul 13, 4:00 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM MARINE TSTM WIND BRIDGEPORT AIRPORT 41.16N 73.13W
07/13/2017 M48 MPH FAIRFIELD CT ASOS
&&
CJBSpecial weather statement, Jul 13, 4:17 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service New York NY
417 PM EDT THU JUL 13 2017
CTZ005-006-132100-
Northern Fairfield-Northern New Haven-
417 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
At 417 PM EDT, a strong thunderstorm was located over Sherman, moving
east at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
New Fairfield around 420 PM EDT.
Brookfield around 430 PM EDT.
Southbury and Middlebury around 500 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4165 7349 4164 7350 4151 7344 4151 7339
4150 7338 4150 7332 4151 7326 4151 7316
4152 7316 4156 7317 4156 7312 4145 7316
4152 7353 4165 7352 4166 7352
TIME...MOT...LOC 2017Z 277DEG 21KT 4157 7351
NVLocal storm report, Jul 13, 4:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WESTON 41.20N 73.38W
07/13/2017 FAIRFIELD CT EMERGENCY MNGR
MULTIPLE TREES AND WIRES DOWN
&&
CJBLocal storm report, Jul 13, 4:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WESTON 41.20N 73.38W
07/13/2017 FAIRFIELD CT EMERGENCY MNGR
TREE DOWN ON HOUSE ON SEPTEMBER LANE
&&
CJBSpecial weather statement, Jul 13, 4:29 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service New York NY
429 PM EDT THU JUL 13 2017
CTZ006-007-132115-
Northern New Haven-Northern Middlesex-
429 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MIDDLESEX AND
NORTHWESTERN NEW HAVEN COUNTIES...
At 429 PM EDT, a strong thunderstorm was located near Woodbury
Center, or 8 miles northwest of Waterbury, moving southeast at 30
mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
This storm will be near...
Middlebury around 440 PM EDT.
Waterbury and Naugatuck around 445 PM EDT.
Wolcott and Prospect around 450 PM EDT.
Cheshire and Beacon Falls around 455 PM EDT.
Hamden around 500 PM EDT.
Wallingford around 505 PM EDT.
Meriden around 510 PM EDT.
Durham and North Haven around 515 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4163 7294 4156 7295 4156 7288 4154 7285
4157 7284 4157 7283 4155 7282 4157 7280
4160 7273 4158 7264 4142 7274 4140 7281
4138 7282 4151 7316 4156 7317 4157 7309
4159 7308 4159 7306 4161 7305 4164 7296
TIME...MOT...LOC 2029Z 293DEG 27KT 4161 7319
NVSpecial weather statement, Jul 13, 4:35 PM EDT, 1 minute before
Special Weather Statement
National Weather Service New York NY
435 PM EDT THU JUL 13 2017
CTZ007-008-010-132130-
Northern New London-Northern Middlesex-Southern New Haven-
435 PM EDT THU JUL 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NEW LONDON...
CENTRAL MIDDLESEX AND EAST CENTRAL NEW HAVEN COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Columbia to near North Madison. Movement
was east at 25 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jewett City, Middletown, Norwich, Guilford, Colchester, Plainfield,
East Hampton, Durham, Salem, Chester, East Lyme, North Branford,
Griswold, East Haddam and Haddam.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4166 7216 4164 7192 4142 7217 4141 7222
4144 7224 4144 7228 4139 7228 4138 7238
4139 7242 4140 7243 4138 7246 4137 7279
4162 7249 4159 7247 4158 7247 4160 7233
4164 7233 4167 7227 4169 7227 4171 7224
TIME...MOT...LOC 2034Z 262DEG 23KT 4171 7232 4137 7270
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:11 PM EDT | Flash Flood Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 6 hr |
| Jul 13, 1:21 PM EDT | Special Weather Statement | OKX | 39 min | |
| Jul 13, 1:39 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 51 min |
| Jul 13, 1:50 PM EDT | Special Weather Statement | OKX | 40 min | |
| Jul 13, 2:07 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 53 min |
| Jul 13, 2:12 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 48 min |
| Jul 13, 2:27 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 63 min |
| Jul 13, 2:32 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Jul 13, 2:38 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 52 min |
| Jul 13, 3:03 PM EDT | Special Weather Statement | OKX | 27 min | |
| Jul 13, 3:19 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 41 min |
| Jul 13, 3:35 PM EDT | Special Weather Statement | OKX | 40 min | |
| Jul 13, 4:17 PM EDT | Special Weather Statement | OKX | 43 min | |
| Jul 13, 4:29 PM EDT | Special Weather Statement | OKX | 46 min | |
| Jul 13, 4:35 PM EDT | Special Weather Statement | OKX | 55 min | |
| Jul 13, 4:44 PM EDT | Special Weather Statement | OKX | 46 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.